Alert archive / Minnesota / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 14, 2009, 7:51 PM CDT for Aitkin County, Cass County, Crow Wing County, Minnesota. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2009, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 14, 2009, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN
The radar
The Duluth radar (KDLH), 170 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:15 PM CDT | FLASH FLOOD | Aitkin, MN | RAIL ROAD TRACK WASHED OUT BY THE RIPPLE RIVER IN AITKIN. |
| Jul 14, 9:03 PM CDT | FLOOD | 5 N Pillager, MN | SECONDARY ROADS WASHED OUT. SEVERAL TREES DOWN. |
| Jul 14, 9:03 PM CDT | HEAVY RAIN 6.3 | 5 N Pillager, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDLH 150051
FFWDLH
MNC001-021-035-150445-
/O.NEW.KDLH.FF.W.0002.090715T0051Z-090715T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
751 PM CDT TUE JUL 14 2009
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
THIS INCLUDES THE CITY OF BRAINERD...
SOUTHERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 1145 PM CDT
* AT 744 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AREAS OF FLASH
FLOODING IN AN AREA FROM NEAR MOTLEY AND CASINO...THROUGH
NISSWA...BRAINERD...IRONTON...DEERWOOD...AITKIN AND MCGREGOR.
AT 715 PM...WEATHER SPOTTERS REPORTED 6 INCHES OF RAIN IN AN
AREA BETWEEN DEERWOOD AND AITKIN WITH SEVERAL REPORTS OF 4 OR
MORE INCHES ELSEWHERE IN THIS AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTHYDE...
WOODROW...WOLFORD...WEALTHWOOD...WAUKENABO...WALDECK...TROM
MALD...TAMARACK...SHESHEBEE...ROSSBURG...RIVERTON...POPLAR...PINE
KNOLL...PEQUOT LAKES...PALISADE...NISSWA...MISSION...MERRIFIELD...
MCGREGOR...LITTLE PINE...LIBBY...LEGIONVILLE...LEADER...LAWLER...
LAKE SHORE...LAKE HUBERT...KIMBERLY...JENKINS...IRONTON...
HASSMAN...GLORY...GLEN...ESTERDY...EAST GULL LAKE...DEERWOOD...
CUYUNA...CROSSLAKE...CROSBY...CASINO...BREEZY POINT...BALSAM...
BAIN AND AITKIN.
THE VAST MAJORITY OF THE THUNDERSTORMS SHOULD MOVE EAST OF THE
WARNING AREA BY 9 PM...BUT IT WILL TAKE SOME TIME FOR THE STORM
WATER RUNOFF EFFECTS TO TAKE FULL HOLD. AS A RESULT...FLOODING COULD
CONTINUE OR EVEN BECOME MORE SUBSTANTIAL THROUGH THE EVENING HOURS
AND THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR THIS AREA THROUGH
MIDNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4665 9479 4685 9308 4634 9308 4614 9433
4616 9439 4621 9440 4629 9436 4632 9443
4629 9454 4635 9466 4635 9473 4640 9480
$$
DAP2 follow-up statements
000
WGUS73 KDLH 150219
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
919 PM CDT TUE JUL 14 2009
MNC001-021-035-150445-
/O.CON.KDLH.FF.W.0002.000000T0000Z-090715T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-AITKIN MN-CASS MN-
919 PM CDT TUE JUL 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHWESTERN CASS...CENTRAL AITKIN AND CROW WING COUNTIES...
AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS PRODUCING HEAVY RAINFALL HAD ENDED ACROSS THE
FLASH FLOOD WARNING AREA. HOWEVER...FLOODING WILL LIKELY PERSIST
ALONG MANY RIVERS...CREEKS...STREAMS AND OTHER LOW LYING AND POORLY
DRAINED AREAS AS RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING
CONTINUES FOR AT LEAST A COUPLE MORE HOURS.
WIDESPREAD RAINFALL AMOUNTS FROM 4 TO AS MUCH AS 6.3 INCHES HAVE
BEEN RECEIVED FROM ACROSS PARTS OF CROW WING AND AITKIN COUNTIES
SINCE 5 PM THIS EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOLFORD...WEALTHWOOD...WAUKENABO...WALDECK...TROMMALD...TAMARACK...
SHESHEBEE...ROSSBURG...RIVERTON...POPLAR...PINE KNOLL...PEQUOT
LAKES...PALISADE...NISSWA...MISSION...MERRIFIELD...MCGREGOR...LITTLE
PINE...LIBBY...LEGIONVILLE...LEADER...LAWLER...LAKE SHORE...LAKE
HUBERT...KIMBERLY...JENKINS...IRONTON...HASSMAN...GLORY...GLEN...
ESTERDY...EAST GULL LAKE...DEERWOOD...CUYUNA...CROSSLAKE...CROSBY...
CASINO...BREEZY POINT...BALSAM...BAIN AND AITKIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MANY FLOODING DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4665 9479 4685 9308 4634 9308 4614 9433
4616 9439 4621 9440 4629 9436 4632 9443
4629 9454 4635 9466 4635 9473 4640 9480
$$
MILLER000
WGUS73 KDLH 150333
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1033 PM CDT TUE JUL 14 2009
MNC001-021-035-150445-
/O.CON.KDLH.FF.W.0002.000000T0000Z-090715T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-AITKIN MN-CASS MN-
1033 PM CDT TUE JUL 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHWESTERN CASS...CENTRAL AITKIN AND CROW WING COUNTIES...
AT 1031 PM CDT...THUNDERSTORMS HAVE ENDED ACROSS CASS... CROW WING
AND AITKIN COUNTIES... AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED
FOR THE REST OF TONIGHT. HOWEVER... RUNOFF FROM 4 TO 6 INCHES OF
RAIN THAT FELL EARLIER THIS EVENING WILL CONTINUE TO PRODUCE FLASH
FLOODING ALONG RIVERS... STREAMS... CREEKS AND OTHER LOW LYING AND
POORLY DRAINED AREAS FOR ANOTHER HOUR OR TWO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOLFORD...WEALTHWOOD...WAUKENABO...WALDECK...TROMMALD...TAMARACK...
SHESHEBEE...ROSSBURG...RIVERTON...POPLAR...PINE KNOLL...PEQUOT
LAKES...PALISADE...NISSWA...MISSION...MERRIFIELD...MCGREGOR...LITTLE
PINE...LIBBY...LEGIONVILLE...LEADER...LAWLER...LAKE SHORE...LAKE
HUBERT...KIMBERLY...JENKINS...IRONTON...HASSMAN...GLORY...GLEN...
ESTERDY...EAST GULL LAKE...DEERWOOD...CUYUNA...CROSSLAKE...CROSBY...
CASINO...BREEZY POINT...BALSAM...BAIN AND AITKIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4665 9479 4685 9308 4634 9308 4614 9433
4616 9439 4621 9440 4629 9436 4632 9443
4629 9454 4635 9466 4635 9473 4640 9480
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:45 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT TUE JUL 14 2009 .DISCUSSION...FIRST ROUND OF RAIN MOVING THROUGH THE FA ATTM WHICH IS WAY OVER DUE. MOST OF THE AREA RUNNING PCPN DEFICITS OF 1.5 INCHES OR MORE. FIRST SUBSTANTIAL RAINFALL SINCE MID-LATE JUNE FOR MOST LOCATIONS. DRY AIR IS FINALLY BEING OVERCOME BY MOISTURE...WITH CKC TO GRAND PORTAGE BEING THE LAST TO FALL. PAIR OF SFC LOW CENTERS PUSHING A FRONTAL BOUNDARY INTO THE EASTERN DAKOTAS AT 18Z. BEST INSTABILITY/LOW LEVEL FORCING FOUND RIGHT ALONG AND JUST AHEAD OF THE FRONT WHERE THUNDERSTORMS ARE RUMBLING ALONG. THE FRONT IS EXPECTED TO MOVE INTO THE WESTERN TIER OF THE FA BY 06Z WEDNESDAY WITH SHOWERS AND THUNDERSTORMS PERSISTING. 12Z NAM HAS A GOOD HANDLE ON THE DRY SLOT IN THE DAKOTAS ATTM AND HAVE FOLLOWED ITS SOLUTION FOR DRY SLOT CROSSING THE FA. LIKELY POPS USED THIS EVENING...THEN BRING THE DRY PUNCH INTO THE SW INTO CENTRAL PORTION OF THE FA. BETTER INSTABILITY FOR THUNDERSTORMS FOUND IN THE VICINITY OF THE SFC LOW TRACK ACROSS SOUTH CENTRAL CANADA...AND NEAR THE FRONT MOVING THROUGH NW WI COUNTIES. NOT EXPECTING ANY SEVERE AS THE AREA IS VERY STABLE WITH CLOUD SHIELD LIMITING INSOLATION. FRONTAL BOUNDARY CROSSES NW WI WEDNESDAY MORNING WITH PCPN IN THIS AREA ENDING. CAA BEGINS ON WEDNESDAY AS CUT OFF UPPER LOW MEANDERS AROUND NW ONTARIO. WILL KEEP A MENTION OF A FEW SHOWERS OVER THE NORTHERN TIER IN THE VICINITY OF THE UPPER LOW AND EMBEDDED PIECES OF SHORT WAVE ENERGY ROTATING THROUGH. A BREAK IN THE ACTION COMES WEDNESDAY NIGHT AS DRIER AIR IN THE LOW LEVELS OVERCOMES ANY POSSIBILITY OF PCPN. MIGHT SEE A SPRINKLE BUT NOT ENOUGH TO WARRANT A MENTION ATTM. NEXT BEST SHOT OF ACCUMULATING RAIN COMES THURSDAY AFTERNOON AS ANOTHER ROBUST PIECE OF ENERGY ROUNDS THE BASE OF THE UPPER LOW. HAVE UPPED POPS THURSDAY AFTERNOON OVER THE NORTHERN HALF OF THE FA. VERY COLD AIR...H85 TEMPS TO +1C...WILL PRECLUDE THUNDER MENTION. UNSEASONABLY COOL MAX TEMPS IN THE 50S AND 60S EXPECTED. .EXTENDED...SATURDAY THRU TUESDAY... AFTER A VERY COOL END TO THE WEEK...TEMPERATURES BEGIN TO REBOUND IN THE EXTENDED PERIOD AS LARGE UPPER RIDGE AXIS NUDGES OVERHEAD. COULD SEE SOME LINGERING INSTABILITY SHOWERS SATURDAY AS UPPER COLD CORE LOW SLOWLY EXITS TO SOUTH AND EAST. WEAK HIGH PRESSURE THEN BUILDS IN FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE BEST CHANCE FOR PRECIPITATION WILL NOT COME UNTIL MONDAY NIGHT INTO TUESDAY AS PACIFIC NORTHWEST TROUGH ROUNDS UPPER CANADIAN LOW. RETURN FLOW WILL DECREASE STABILITY MONDAY AFTERNOON...ALTHOUGH DIFFERENCES REMAIN IN TIMING OF CONVECTION WITH WARM FRONTAL BOUNDARY. && .AVIATION...DETERIORATING CONDITIONS EXPECTED THIS LATE AFTERNOON AND EVENING AS LOW PRESSURE SYSTEM AND UNSTABLE ATMOSPHERE MOVE THROUGH THE REGION. SHOULD CONTINUE TO SEE MVFR CONDITIONS WITH SWATH OF SHRA/TSRA MOVING THROUGH WEST TO EAST ALONG PRE-FRONTAL TROUGH. WINDS SHOULD SWITCH MORE SOUTHERLY BEHIND THIS TROUGH. IFR CIGS BEHIND THE TROUGH ARE EXPECTED TO LINGER BEFORE COLD FRONT PUSHES THROUGH LATE TONIGHT AND WED MORNING FROM WEST TO EAST...WHEN CONDITIONS SHOULD BEGIN TO IMPROVE TO MVFR AND WEST WINDS BECOME GUSTY. && POINT TEMPS/POPS... DLH 56 71 51 61 / 70 10 10 30 INL 54 64 46 58 / 70 20 10 40 BRD 58 72 53 67 / 70 10 10 20 HYR 63 76 51 66 / 70 10 10 20 ASX 61 73 50 64 / 70 10 10 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GSF/HENRY
Hazardous weather outlook, Jul 14, 11:41 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1141 AM CDT TUE JUL 14 2009 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1141 AM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR A PART OF NORTHEAST MINNESOTA... .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH TONIGHT. A FEW OF THE STORMS MAY BE SEVERE TO THE LEFT OF A LINE FROM BACKUS TO GARRISON MINNESOTA...INCLUDING THE BRAINERD LAKES AREA. THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ON MONDAY...MAINLY WEST OF A LINE FROM AITKIN TO INTERNATIONAL FALLS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-151030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1141 AM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 14, 6:31 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
631 PM CDT TUE JUL 14 2009
MNZ012-019-020-037-WIZ001-150100-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTHERN
COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
631 PM CDT TUE JUL 14 2009
...STRONG THUNDERSTORMS HEADED INTO THE TWIN PORTS REGION...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS CARLTON AND SOUTHERN ST. LOUIS
COUNTIES...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4643 9302 4744 9304 4744 9157 4705 9158
4691 9180 4678 9208 4672 9204 4669 9195
4675 9159 4644 9160
HENRYLocal storm report, Jul 14, 6:43 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
643 PM CDT TUE JUL 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 5 SW GRAND RAPIDS 47.18N 93.60W
07/14/2009 M2.75 INCH ITASCA MN TRAINED SPOTTER
2.75 INCHES IN 2 HOURS.
&&
SGSpecial weather statement, Jul 14, 6:49 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
649 PM CDT TUE JUL 14 2009
MNZ038-WIZ006-150045-
BURNETT-PINE-
649 PM CDT TUE JUL 14 2009
...STRONG THUNDERSTORMS HEADED ACROSS INTERSTATE 35 CORRIDOR...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BROOK PARK TO 7 MILES SOUTHWEST OF GREELY...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS RESULTING IN POOR VISIBILITY...
* THUNDERSTORMS WILL BE NEAR...
WEST ROCK BY 655 PM...
ROCK CREEK AND PINE CITY BY 700 PM...
FINLAYSON AND SANDSTONE BY 705 PM...
RUTLEDGE AND DENHAM BY 710 PM...
ASKOV AND WILLOW RIVER BY 715 PM...
TRADE RIVER AND GRANTSBURG BY 720 PM...
BRUNO AND TRADE LAKE BY 725 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4567 9289 4572 9287 4573 9313 4595 9314
4599 9313 4599 9307 4613 9306 4638 9295
4640 9231 4572 9230 4572 9251 4564 9255
4564 9287
HENRYSpecial weather statement, Jul 14, 7:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
701 PM CDT TUE JUL 14 2009
MNZ025-026-033>036-150100-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-SOUTH
ITASCA-
701 PM CDT TUE JUL 14 2009
...STRONG THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS
BRAINERD...AITKIN...AND GRAND RAPIDS REGIONS...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
BALSAM TO ST. MATHIAS...MOVING NORTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND NUMEROUS
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SOUTH LONG LAKE... ERSKIN LAKE... CAMP LAKE...
PINE CENTER... BAY LAKE... GARRISON...
FARM ISLAND LAKE... MILLE LACS LAKE... WEALTHWOOD...
MALMO... GLORY... MCGRATH...
GLEN... RICE LAKE... KIMBERLY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4696 9434 4721 9307 4615 9305 4615 9343
4624 9345 4623 9379 4614 9381 4615 9437
4623 9440 4629 9435 4632 9443 4629 9454
4635 9464
HENRYSpecial weather statement, Jul 14, 7:07 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
707 PM CDT TUE JUL 14 2009
WIZ001>003-006>008-150100-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-SAWYER-WASHBURN-
707 PM CDT TUE JUL 14 2009
...SCATTERED THUNDERSTORMS HEADED MOVING ACROSS NORTHWEST
WISCONSIN...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
CHAFFEY TO 5 MILES SOUTHEAST OF SARONA...MOVING NORTHEAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
WASCOTT AND SPRINGBROOK BY 715 PM...
WENTWORTH AND STONE LAKE BY 720 PM...
POPLAR AND MAPLE BY 725 PM...
RESERVE AND RADISSON BY 730 PM...
WAINO AND OJIBWA BY 735 PM...
WINTER AND OULU BY 740 PM...
IRON RIVER AND CABLE BY 745 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4572 9217 4572 9230 4641 9228 4676 9157
4681 9134 4689 9118 4686 9117 4687 9111
4695 9103 4693 9100 4699 9093 4699 9092
4694 9093 4700 9088 4696 9082 4704 9077
4638 9100 4565 9096 4563 9215
HENRYLocal storm report, Jul 14, 7:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
723 PM CDT TUE JUL 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 5 NE DEERWOOD 46.52N 93.82W
07/14/2009 M6.00 INCH CROW WING MN TRAINED SPOTTER
6 INCHES OF RAIN IN 3 HOURS.
&&
SGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:01 PM CDT | Special Weather Statement | DLH | Aitkin, Cass, Crow Wing | 59 min |
| Jul 14, 8:19 PM CDT | Special Weather Statement | DLH | Pine | 11 min |
| Jul 14, 8:30 PM CDT | Special Weather Statement | DLH | Carlton | 30 min |
| Jul 14, 8:53 PM CDT | Special Weather Statement | DLH | Koochiching | 22 min |
| Jul 14, 9:06 PM CDT | Special Weather Statement | DLH | Pine | 24 min |
| Jul 14, 9:23 PM CDT | Special Weather Statement | DLH | Koochiching | 22 min |
| Jul 14, 9:29 PM CDT | Special Marine Warning | DLH | 61 min | |
| Jul 14, 9:36 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 39 min |
| Jul 14, 10:02 PM CDT | Dense Fog Advisory | DLH | Carlton, Cook, Lake, Saint Louis | 6 hr |
| Jul 14, 11:04 PM CDT | Special Weather Statement | DLH | 26 min | |
| Jul 14, 11:51 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 8 hr |
| Jul 15, 11:33 AM CDT | Small Craft Advisory | DLH | 7 hr |
Nearby
Flash Flood Warnings in Minnesota, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.